Hi: I'm a 59 year old woman. I had a hysterectomy several years ago. Recently I had some blood work done. The "old people's profile" of cholesterol & such. I also requested a thyroid test. The TSH number came back at 9.44 and the paper indicates this is high as a normal level is: 0.34-5.60. I have been suffering fatique and have trouble sleeping. Does this have something to do with these symtoms? Is it an alarming number and should I consult with my Doctor? Thank You for your help.
You should consult with your doctor and have him run the TSH again, along with you FREE T4 and FREE T3 so you can possibly get a clear picture of what is happening. I would also suggest that he run a TPO antibody and TG antibody.
Hi, Yes your symptoms will be caused by that high TSH, I get symptoms at 5 which I hate nevermind 10! And you should get all the tests that mommy2two has advised. Also, you should ask your doc about starting meds if you aren't already on them.
Janey - you're welcome dear - that's what we're here for!!! Wish my labs WERE off to finally tell me what is wrong! Good luck! The TSH again with the other testing will tell the doc if your thyroid numbers are just a transient thing or if this is going to be ongoing. There are some forms of thyroiditis that are temparary so.... best of luck. Also, you may suggest to the doc a thyroid ultrasound to determine if you have any abnormality in the gland itself since its not only a numbers game. Sometimes (like in my case) the numbers are fine across the board, but there is swelling or other abnormalities present. The doc still has not given my thing a name after 8 months, but then my bloodwork is fine. Let us know how it goes!
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.